Alert archive / California / Wind Advisories in 2008

Wind Advisory 72, NWS San Diego, CA

May 15, 2008Riverside County, San Bernardino County, California

NWS San Diego, CA issued this wind advisory at May 15, 2008, 2:58 AM PDT for Riverside County, San Bernardino County, California. It took effect at May 15, 2008, 9:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 15, 2008, 2:58 AM PDT (09:58 UTC)
In effect from
May 15, 2008, 9:00 AM PDT
Expired
May 15, 2008, 2:00 PM PDT
In force
5 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3411 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 150958
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
258 AM PDT THU MAY 15 2008

...GUSTY OFFSHORE WINDS FOR THE INLAND EMPIRE...

.SURFACE HIGH PRESSURE IN THE GREAT BASIN AND NORTH FLOW ALOFT
WILL BRING A PERIOD OF GUSTY OFFSHORE WINDS BELOW PASSES AND
CANYONS IN THE INLAND EMPIRE FROM MID MORNING THROUGH MID
AFTERNOON TODAY.

CAZ048-152100-
/O.NEW.KSGX.WI.Y.0072.080515T1600Z-080515T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
258 AM PDT THU MAY 15 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 2 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 2 PM PDT
THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH BELOW
PASSES AND CANYONS FROM MID MORNING THROUGH MID AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MARTIN
1 follow-up statement
000 
WWUS76 KSGX 152045
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
145 PM PDT THU MAY 15 2008

...THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

CAZ048-152145-
/O.EXP.KSGX.WI.Y.0072.000000T0000Z-080515T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
145 PM PDT THU MAY 15 2008

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 2 PM PDT THIS
AFTERNOON.

THE GUSTY OFFSHORE WINDS HAVE WEAKENED AND ARE NOT STRONG ENOUGH
TO MEET CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 14, 9:45 PM PDT, 5 hours 13 minutes earlier.

Area forecast discussion, May 14, 9:45 PM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
945 PM PDT WED MAY 14 2008

.SYNOPSIS...HIGH PRESSURE WILL BRING CLEAR SKIES AND WARM...DRY
WEATHER THROUGH THE WEEKEND. IT WILL BE PARTICULARLY HOT FRIDAY AND
SATURDAY DUE TO MODERATE OFFSHORE FLOW.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

THE BROAD UPPER LEVEL HIGH PRESSURE RIDGE OVER THE WEST COAST WILL
CONTINUE TO BUILD THROUGH THE WEEKEND AND PRODUCE MOSTLY CLEAR SKIES
AND HIGH TEMPS...ESPECIALLY IN THE INLAND VALLEYS. DURING THIS
PERIOD TEMPS WILL BE 10 TO 15 DEG ABOVE NORMAL.

SURFACE PRESSURE GRADIENTS WILL BE NEUTRAL OR WEAKLY OFFSHORE
THURSDAY. SHALLOW MARINE LAYER INTRUSIONS AND THE SEA BREEZE  WILL
MODERATE PM TEMPS IN THE IMMEDIATE COASTAL AREAS BUT VALLEYS AND
SOME INLAND COASTAL AREAS WILL BE IN THE 90S TO AROUND 100...AND
SOME RECORD HIGHS COULD BE REACHED.

IT WILL BE PARTICULARLY HOT FRI AND SAT AS MODERATE 10 MB OFFSHORE
FLOW DEVELOPS FROM A SURFACE HIGH PRESSURE MOVING INTO THE GREAT
BASIN. THE DRY...HOT AND BREEZY CONDITIONS ON FRI AND SAT WILL CAUSE
LOCALLY ELEVATED FIRE POTENTIAL MAINLY NEAR THE CANYONS IN THE
FOOTHILLS. MORE RECORD HIGHS COULD BE REACHED.

A RED FLAG WATCH/WARNING AND A WIND ADVISORY MAY NEED TO BE ISSUED
SOMETIME THURSDAY MORNIG FOR THE SANTA ANA WINDS THAT ARE EXPECTED
EARLY FRIDAY MORNING THROUGH FRIDAY AFTERNOON. THERE IS GOOD 35 KT
N-NE UPPER WIND SUPPORT AT 700 MB ON FIRDAY.

RECORD HIGH MINIMUM TEMPERATURES ARE POSSIBLE SUNDAY MORNING DUE THE
CARRY OVER HEAT AND THICKNESS INCREASE FROM SAT. SUNDAY PM WILL
STILL BE QUITE WARM...BUT A STRONGER SEA BREEZE COULD BRING SOME
COOLING OF MAXIMUM TEMPERATURES.

SLIGHTLY COOLER NEXT WEEK AS THE HIGH PRESSURE RIDGE BREAKS DOWN
WITH WEAK TO NEUTRAL MORNING OFFSHORE FLOW AND STRONGER PM SEA
BREEZE...BUT TEMPS WILL REMAIN WELL ABOVE NORMAL...ESPECIALLY INLAND.

&&

.AVIATION...
150330Z...SKIES WILL HAVE SOME VERY HIGH CLOUDS BUT VFR CONDITIONS
TONIGHT. THE ONLY EXCEPTION WILL BE A FEW COASTAL LOW CLOUDS MOST
LIKELY IN THE VICINITY OF SAN WITH A BASE OF AROUND 800 FEET.
COASTAL HAZE COULD REDUCE VIS TO AROUND 5SM AROUND SUNRISE THU. HIGH
TEMPS WILL RESULT IN DENSITY ALTITUDE ISSUES AT MOST AIRPORTS IN THE
AREA MAINLY FRI...WHEN TEMPS WILL REACH 30C AT SNA AND SAN...37C AT
ONT AND NEARBY AIRPORTS...AND 40C AT PSP AND TRM.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT FOR HIGH TEMPERATURES THURSDAY THROUGH
MONDAY...SEE LAXSPSSGX.

&&

PUBLIC...MACKECHNIE
AVIATION...MILLER
Hazardous weather outlook, May 14, 4:20 PM PDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
420 PM PDT WED MAY 14 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-151200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
420 PM PDT WED MAY 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

UPPER LEVEL HIGH PRESSURE DEVELOPING OVER THE WESTERN STATES WILL
BRING VERY WARM WEATHER TO SOUTHWESTERN CALIFORNIA THURSDAY THOUGH
MONDAY. IT WILL BE PARTICULARLY HOT WITH NEAR RECORD HIGH
TEMPERATURES THURSDAY THROUGH SATURDAY.

.DAY ONE... REST OF TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY.

* NEAR RECORD HIGH TEMPERATURES THURSDAY THROUGH SATURDAY
  WILL RAISE THE POTENTIAL FOR HEAT STRESS.

* LOCALLY ELEVATED FIRE POTENTIAL DUE TO DRY OFFSHORE BREEZES
  MAINLY NEAR CANYONS IN THE FOOTHILLS THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MACKECHNIE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:07 AM PDTFire Weather WatchSGXRiverside, San Bernardino, San Diego23 hr
May 15, 3:07 AM PDTRed Flag WarningSGXRiverside, San Bernardino15 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.